Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Took Z-packs. Developed severe tinnitis in ear. Hearing test showed 50% loss of hearing. Help?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
i took two z- paks back to back for pheamonia.they were 250mg. paks.i've sinced noticed that i have develeoped severe tinnitis in both ears and a hearing test showed a 50% loss of my high pitch hearing.the ringing is making me crazy.i hear it 24 hours a there anything i can do to stop this ringing and get my hearing back.please help me if you can.
Posted Mon, 10 Jun 2013 in General Health
Answered by Dr. Ram Choudhary 7 hours later
Welcome to Healthcare Magic.
The zpack is azithromycin and is a safe drug, does not seem a cause for the drop in hearing capability.
It may be otitis media or damaged ear drum due to the infection.
A direct clinical exam and assessment by a local ENT DOCTOR WOULD BE HELPFUL for you.
You may need aggressive management to save the hearing.
Wish you a good health.
Above answer was peer-reviewed by
Follow-up: Took Z-packs. Developed severe tinnitis in ear. Hearing test showed 50% loss of hearing. Help? 9 hours later
what about the horrible ringing in my ears?can I or my ent dr. do anything at all to stop this?it's driving me crazy.I hear it 24/'s so loud I can hear it above everything.Is there a pill that I could take or anything at all.?please if you can think of anything to help me I would appreciate it so very much. I AM SO DESPARATE to get rid of this ringing.the reason I ASKED ABOUT THE Z-PAK .IS BECAUSE i did not have this problem til I TOOK IT. AND THE TINNITIS OR RINGING is a side effect of the z- pak. we found this in our medical research. thank you so much for your time.
Answered by Dr. Ram Choudhary 11 hours later
Hi XXXXXX....,
Welcome back.
the Z-Pack is known to cause ototoxicity and it can cause the tinnitus also but the occurrence of this side effect is very uncommon and in case of respiratory tract infections you must rule out other complications like otitis, perforated ear drum, glue ear etc. first.
If they are not there then you can think of the Z-pack as cause.
Your ENT doctor would prescribe the labyrinthine suppressant group of medicines which are pretty helpful for tinnitus.
You can try OTC drugs like Phenergan or Buscopan(Hyoscine bromide)
I hope the advise will be helpful for you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor